Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 236, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 1, 2001, 2:57 PM CDT for Cleburne County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2001, 2:57 PM CDT (19:57 UTC)
- Expired
- Jun 1, 2001, 3:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Cleburne County, AL
The radar
The Atlanta radar (KFFC), 95 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
657 WUUS54 KBMX 011958 SVRBHM ALC029-012030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 PM CDT FRI JUN 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLEBURNE COUNTY IN ALABAMA * UNTIL 330 PM CDT * AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHEASTERN TALLADEGA COUNTY... MOVING SOUTHEAST AT 45 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HOLLIS CROSSROADS. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STURDY BUILDING. DAMAGING WIND...LARGE HAIL AND HEAVY RAIN ARE ALL POSSIBLE. STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:35 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 1, 10:35 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1035 AM CDT FRI JUN 01 2001 LATEST SURFACE ANALYSIS INDICATES SURFACE FRONT HAS JUST ENTERED NORTHWESTERN ALABAMA WITHIN LAST TWO HOURS. AREA RADARS INDICATING AREA OF SHOWERS WITH A FEW THUNDERSTORMS MAINLY CONFINED TO EASTERN PORTIONS OF FORECAST AREA...BUT REDEVELOPMENT ALONG FRONT NOTED JUST TO THE NORTH OF ALABAMA. WILL GO AHEAD AND REMOVE POPS FROM NORTHWEST AND FAR WESTERN ZONES...AND LEAVE CHANCE POPS IN FROM TCL-BHM-HSV WITH LIKELY ALL AREAS SOUTH AND EAST OF LINE. SATELLITE LOOP INDICATING A FEW BREAKS IN CLOUDS TO OUR WEST...BUT MOSTLY CLOUDY SHOULD SUFFICE. .BHM...NONE.
In the hours before
Special weather statement, Jun 1, 1:35 PM CDT, 1 hour 22 minutes before
ALZ001>038-040>050-012100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 135 PM CDT FRI JUN 1 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A WEAK COLD FRONT NEAR A HUNTSVILLE TO TUSCALOOSA LINE WILL CONTINUE TO MOVE SLOWLY TO THE SOUTHEAST. SCATTERED THUNDERSTORMS WILL CONTINUE AHEAD OF THE COLD FRONT THIS AFTERNOON AND TONIGHT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WICLL NOT BE NECESSARY. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 1, BIRMINGHAM IS 1, MONTGOMERY IS 1.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:48 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 27 min |
| Jun 1, 5:26 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.